Journal of Statistical Theory and Applications

ISSN: 1538-7887
+ Advanced search
163 articles
Angel Mathew, N. Balakrishna
Pages: 356 - 366
The interval reliability of a repairable system is the probability that the system is operating at a specified time and will continue to operate for a specified interval of time. This quantity is especially important for equipment, which must be working when an emergency situation arises. The present...
J.A. Rodrigues, A.P.C.M. Silva, G.G. Hamedani
Pages: 60 - 75
In this work, we study the beta exponentiated Lindley distribution which includes as special cases several models such as the Lindley, exponentiated Lindley and beta Lindley distributions. Some structural properties of the proposed distribution are studied including expressions for the moments. The...
Ayman Alzaatreh, Indranil Ghosh
Pages: 169 - 183
In this paper, the Weibull-X family is proposed and some of its properties are discussed. A member of the Weibull-X family, the Weibull-logistic distribution, is defined and studied. Various properties of the Weibulllogistic distribution are obtained. The distribution is found to be unimodal and the...
Ahmed Z. Afify, Haitham M. Yousof, G.G. Hamedani, Gokarna R. Aryal
Pages: 326 - 344
A new generalization of the Weibull-Pareto distribution called the exponentiated Weibull-Pareto distribution is defined and studied. Various structural properties including ordinary moments, quantiles, R´enyi and q-entropies and order statistics are derived. We proposed the method of maximum likelihood...
Rahul Bhattacharya
Pages: 400 - 404
For testing a simple null hypothesis against a simple alternative using Neyman-Pearson theory, examples of most powerful non-randomized critical regions are constructed, which are overlapping for varying sizes. A likelihood ratio based criterion, characterizing such critical regions, is also provided....
T. Princy
Pages: 47 - 60
In this paper we develop a new family of Weibull-gamma model which is obtained by compounding a q-Weibull density with a two parameter gamma density. This class can be considered as a natural extension of the Weibull gamma model which accommodates various other useful statistical models. Properties...
Fanny Leroy, Jean-Yves Dauxois, Pascale Tubert-Bitter
Pages: 96 - 107
We investigate the parametric maximum likelihood estimator for truncated data when the truncation value is different according to the observed individual or item. We extend Lehmann’s proof (1983) of the asymptotic properties of the parametric maximum likelihood estimator in the case of independent...
Saeid Tahmasebi, Maryam Eskandarzadeh, Ali Akbar Jafari
Pages: 165 - 177
In this paper, a new extension of cumulative residual entropy is proposed. It contain the generalized cumulative residual entropy introduced by Psarrakos and Navarro (2013) and is related with the k-record values. We also consider a dynamic version of this new cumulative residual entropy using the residual...
Felipe R.S. de Gusmão, Vera L.D. Tomazella, Ricardo S. Ehlers
Pages: 248 - 260
The Kumaraswamy InverseWeibull distribution has the ability to model failure rates that have unimodal shapes and are quite common in reliability and biological studies. The three-parameter Kumaraswamy InverseWeibull distribution with decreasing and unimodal failure rate is introduced. We provide a comprehensive...
Ronaldo V. da Silva, Thiago A.N. de Andrade, Diego B.M. Maciel, Renilma P. S. Campos, Gauss M. Cordeiro
Pages: 39 - 54
For the first time, a four-parameter lifetime model, called the gamma extended Fr´echet distribution, is defined and studied. We obtain some of its mathematical properties. Explicit expressions for the ordinary and incomplete moments, quantile function, mean deviations, R´enyi entropy and reliability...
Manoel Wallace A. Ramos, Gauss M. Cordeiro, Pedro Rafael D. Marinho, Cicero Rafael B. Dias, G.G. Hamedani
Pages: 225 - 244
The log-logistic distribution (also known as the Fisk distribution in economics) is widely used in survival analysis when the failure rate function presents a unimodal shape. In this paper, we introduce the Zografos- Balakrishnan log-logistic distribution, which contains the log-logistic distribution...
M. Ahsanullah, M. Shakil, B.M. Golam Kibria
Pages: 17 - 26
Characterization of a probability distribution plays an important role in probability and statistics. This paper considers a new characterization of Gompertz-Verhulst distribution. It is hoped that the findings of the paper will be useful for researchers in different fields of applied sciences.
Bikas K. Sinha, Pulakes Maiti
Pages: 263 - 272
Considered is a linear ‘interactive’ model in the context of survey sampling. This situation arises when investigator and/or supervisor interventions are contemplated in the responses. An appropriate linear model is introduced to represent the response profile(s) arising out of each respondent-cum-investigator-cum-supervisor...
J.A. Jiménez, V. Arunachalam, G.M. Serna
Pages: 28 - 44
A new class of distribution function based on the symmetric densities is introduced, these transformations also produce nonnormal distributions and its pdf and cd f can be expressed in parametric form. This class of distributions depend on the two parameters, namely g and h which controls the skewness...
Manoel Wallace A. Ramos, Pedro Rafael D. Marinho, Gauss M. Cordeiro, Ronaldo V. da Silva, G.G. Hamedani, Joao Pessoa
Pages: 222 - 239
For any baseline continuous G distribution, we propose a new generalized family called the Kumaraswamy-G Poisson (denoted with the prefix “Kw-GP”) with three extra positive parameters. Some special distributions in the new family such as the Kw-Weibull Poisson, Kw-gamma Poisson and Kw-beta Poisson...
K. Jayakumar, M. Girish Babu
Pages: 425 - 434
A new class of distributions containing Marshall-Olkin extended Weibull distribution is introduced. The role of this distribution in the study of minification process is established. A new class of distributions that includes the Laplace and Logistic distributions is introduced. Properties and generation...
K. Shafie
Pages: 359 - 367
In this paper random variables that take their values from a Hilbert C*-module are defined and three definitions for the mean, covariance operator, and Gaussian distribution of these random variables are given and it is shown that these definitions are equivalent. Furthermore, the concept of...
Hanan Haj Ahmad, Omar M. Bdair, M. Ahsanullah
Pages: 1 - 17
In this paper, we introduce a new form of distributions called ”Marshall-Olkin Extended Weibull distribution” MOEW. We study some of its structural properties and the shape of its hazard rate function. We provide some methods of point estimation for the unknown parameters and discuss its asymptotic...
M. A. Chowdhury, S. Mandal, D. K. Ghosh, S. C. Bagui
Pages: 96 - 107
Mukerjee (1979) introduced structure (k) property of a factorial design. In this article, we introduce structure (k1), structure (k2) and structure (k1k2) properties of a factorial design. We establish properties of each...